Alert archive / Mississippi / River Flood Advisories in 2021
River Flood Advisory 10, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Jun 20, 2021, 7:53 PM CDT for Noxubee County, Mississippi. It was in force for 9 min.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 7:53 PM CDT (00:53 UTC)
- Expired
- Jun 20, 2021, 8:02 PM CDT
- In force
- 9 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Noxubee River at Macon (MCNM6). The gauge peaked at 25.65 ft at Jun 20, 2021, 1:00 PM CDT.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 35 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
787
WGUS84 KJAN 210053 RRA
FLSJAN
Flood Advisory
National Weather Service Jackson MS
753 PM CDT Sun Jun 20 2021
...The National Weather Service in Jackson has issued a Flood
Advisory for the following rivers in Mississippi...
Noxubee River At Macon affecting Noxubee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Monday morning at 800 AM CDT.
&&
MSC103-211300-
/O.NEW.KJAN.FL.Y.0010.210621T0053Z-210622T0600Z/
/MCNM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
753 PM CDT Sun Jun 20 2021
The National Weather Service in Jackson has issued a
* Flood Advisory for
the Noxubee River At Macon.
* From this evening to late Monday night.
* At 7:00 PM CDT Sunday the stage was 25.5 feet.
* Action stage is 25.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will rise to 25.6 feet just after midnight
tonight. It will then fall to 20.4 feet and begin rising again
Tuesday morning. It will rise to 20.7 feet early Wednesday
morning. It will then fall again and remain below flood stage.
* Impact...At 26.0 feet, Low land near the river is flooded.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Noxubee River
Macon 26.0 25.5 Sun 7 pm CDT 21.7 20.7 18.6
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$
271 follow-up statement
167
WGUS84 KJAN 210102
FLSJAN
Flood Advisory
National Weather Service Jackson MS
802 PM CDT Sun Jun 20 2021
...The Flood Advisory is cancelled for the following rivers in
Mississippi...
Noxubee River At Macon affecting Noxubee County.
MSC103-210215-
/O.CAN.KJAN.FL.Y.0010.000000T0000Z-210621T0102Z/
/MCNM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
802 PM CDT Sun Jun 20 2021
...The Flood Advisory for the Noxubee River At Macon has been
cancelled...
The Flood Advisory is cancelled for
the Noxubee River At Macon.
* At 7:00 PM CDT Sunday the stage was 25.5 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will rise to 25.6 feet just after midnight
tonight, and then begin falling.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Noxubee River
Macon 26.0 25.5 Sun 7 pm CDT 21.7 20.7 18.6
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Jun 20, 6:31 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 20, 6:31 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Jackson MS 631 PM CDT Sun Jun 20 2021 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: VFR conditions will continue into the evening hours with only a few isolated showers nudging into southern portions of the area. This activity will quickly dissipate after sunset, however, a fairly widespread MVFR stratus deck is expected to build in through the overnight hours into the early morning. This will result in reductions in ceilings at most terminals. Heading into tomorrow, scattered to numerous showers and thunderstorms are expected across the area with VCTS advertised at all terminals. Brief reductions in both ceiling and visibility can be expected with any showers and storms. /TW/ && .DISCUSSION... Through Monday night: It has been a warm and mostly dry afternoon across the region thus far. Heat indices have been in the 100F to 105F range at times, especially in areas farther west. A few showers have developed along a northward advancing boundary into south MS. Through the early evening, isolated to scattered activity will be possible in the south as deeper moisture surges northward, but this should mostly taper quickly with the loss of daytime heating. A deepening mid/upper trough will bring a cold front toward the region Monday, reaching our Delta counties during the evening. Well ahead of the front, scattered to numerous showers and storms will be possible through the day in the increasingly moist and unstable airmass that will be over much of the area. A few of these storms, if they align favorably with the 20-25 kt southwesterly 0-1 km bulk shear vectors, may produce gusty winds during the afternoon. Then a second regime of convective activity is expected to occur just along the front which will slowly nudge southeastward into the area overnight. Isolated severe potential is possible in line segments along the front, mainly in our NW counties/parishes earlier in the evening when there is still greater instability available. At this point, marginal deep layer shear and potential for low level to shear to be somewhat boundary parallel appear to preclude a more notable severe weather threat. In addition, localized flash flooding will be possible given the deep layer moisture pooling ahead of the front with PW forecast to surpass 2" (around the 90th percentile of model climatology with moisture transport in a similar range), particularly in those areas of the Delta that remain quite soggy from previous flooding. We will continue to highlight these two hazards in the HWO/graphics. /DL/ Tuesday through Saturday: Come Tuesday morning our region will be beneath a broad upper level trough that will be helping a weak cold front drift through our CWA. The cold front is expected to still be well northwest of the Natchez Trace at sunrise and a moist airmass of lower 70 dew points and two inch PWATs will reside along and ahead of the cold front. This will contribute to the potential for locally heavy rain across the southern half of our Tuesday as the cold front drifts toward the Highway 84 corridor. The cold front, associated cloud cover and rain will help hold temperatures well normal Tuesday with sites in the north not making it out of the 70s. The upper level trough will gradually weaken through Wednesday while a 1018mb surface high shifts east from the Southern Plains to the Tennessee valley. This should be enough support to push the cold front south of our CWA but model consensus suggests that the cold front will stall across our southern zones Tuesday night and remain the focus for precipitation through Thursday. Afternoon highs will be cooler than normal again Wednesday but wl see a warming trend from the west Thursday and Friday as the mid level ridge builds back into the region. By Friday morning wl have a rather flat mid level ridge across our region with a surface ridge nosing in from the east providing return flow back across the CWA. Daytime heating is expected to lead to at least scattered mainly afternoon and early evening convection. Saturday into Sunday wl see an upper level trough try to send another cold front into our CWA. Models differ on timing but the cold front looks to enter our northwest zones Sunday morning. Rain chances are expected to increase Saturday and continue Saturday night ahead of the cold front. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 87 69 80 / 10 72 96 69 Meridian 72 86 69 81 / 9 71 94 81 Vicksburg 75 89 69 81 / 12 75 97 56 Hattiesburg 72 84 72 83 / 19 85 87 93 Natchez 73 87 70 81 / 20 79 94 71 Greenville 76 88 65 79 / 2 70 96 21 Greenwood 75 89 65 81 / 4 70 99 34 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/DL/22
Hazardous weather outlook, Jun 20, 1:56 PM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 156 PM CDT Sun Jun 20 2021 ARZ074-075-LAZ007>009-015-MSZ018-019-034-035-040>042-211900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Bolivar-Sunflower-Washington-Humphreys-Issaquena-Sharkey-Yazoo- 156 PM CDT Sun Jun 20 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwestern portions of central Mississippi. .DAY ONE...Tonight and Monday EXCESSIVE HEAT THREAT...Limited TIMING...Through the remainder of this afternoon SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Monday afternoon and evening FLOODING THREAT...Limited TIMING...Monday afternoon and evening Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas Monday afternoon through evening. Rainfall totals between one to three inches are expected, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/2.png) Isolated severe thunderstorms capable of damaging wind gusts are possible Monday afternoon through evening. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Localized flash flooding and isolated severe thunderstorms will remain possible into Monday evening. (https://www.weather.gov/images/jan/graphicast/2.png) (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Monday through Monday night. MSZ025>030-032-033-036-037-211900- Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-Oktibbeha- Holmes-Attala- 156 PM CDT Sun Jun 20 2021 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Monday afternoon and evening FLOODING THREAT...Limited TIMING...Monday afternoon and evening Localized flash flooding is possible, particularly in low lying and urban areas, Monday afternoon through evening. Rainfall totals between one to three inches are expected, with locally higher amounts possible, within a short period of time. (https://www.weather.gov/images/jan/graphicast/2.png) Isolated severe thunderstorms capable of damaging wind gusts are possible Monday afternoon through evening. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Localized flash flooding and isolated severe thunderstorms will remain possible into Monday evening. (https://www.weather.gov/images/jan/graphicast/2.png) (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Monday through Monday night. MSZ031-038-039-043>046-049>052-054>058-061-211900- Lowndes-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-Rankin- Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke- Franklin MS- 156 PM CDT Sun Jun 20 2021 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. LAZ016-023>026-MSZ047-048-053-059-060-211900- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Warren-Hinds- Claiborne-Jefferson-Adams- 156 PM CDT Sun Jun 20 2021 This hazardous weather outlook is for portions of northeast Louisiana and west central Mississippi. .DAY ONE...Tonight and Monday EXCESSIVE HEAT THREAT...Limited TIMING...Through the remainder of this afternoon Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. MSZ062>066-072>074-211900- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 156 PM CDT Sun Jun 20 2021 This hazardous weather outlook is for portions of south central and southeast Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday Localized flash flooding is possible, particularly in low lying and urban areas, on Tuesday. Rainfall totals between one to three inches are expected, with locally higher amounts possible, within a short period of time. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:09 PM CDT | Special Weather Statement | JAN | Newton | 36 min |
| Jun 21, 4:00 PM CDT | Special Weather Statement | JAN | Clarke | 45 min |
| Jun 21, 4:02 PM CDT | Special Weather Statement | JAN | Copiah | 43 min |
| Jun 21, 4:31 PM CDT | Special Weather Statement | JAN | Lauderdale | 44 min |
| Jun 21, 4:38 PM CDT | Special Weather Statement | JAN | Simpson | 52 min |
| Jun 21, 4:42 PM CDT | Special Weather Statement | JAN | Washington | 48 min |
| Jun 21, 5:10 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| Jun 21, 5:34 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 41 min |
| Jun 21, 5:39 PM CDT | Special Weather Statement | JAN | Humphreys | 51 min |
| Jun 21, 5:56 PM CDT | Special Weather Statement | JAN | Madison | 49 min |
| Jun 21, 6:07 PM CDT | Special Weather Statement | JAN | Leake | 38 min |
| Jun 21, 6:11 PM CDT | Special Weather Statement | JAN | Holmes | 64 min |
| Jun 21, 6:14 PM CDT | Special Weather Statement | JAN | Yazoo | 61 min |
| Jun 21, 6:35 PM CDT | Special Weather Statement | JAN | Simpson | 55 min |
| Jun 21, 6:40 PM CDT | Special Weather Statement | JAN | Copiah | 35 min |
| Jun 21, 6:48 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 57 min |
| Jun 21, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 47 min |
Nearby
River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.